Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1990, Volume 58, Issue 5

On the Optimality of Central Places<1101:OTOOCP>2.0.CO;2-Y
p. 1101-1119

Jacques-Francois Thisse, Martine Quinzii

Using the Eaton and Lipsey model, we show that a hierarchical system of central places is socially optimal: firms having less frequent purchases are clustered with firms having more frequent purchases in any configuration minimizing total transport and production costs.

Log In To View Full Content